MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145048
Medical Device Problem Codes Material Frayed (1262); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the insertion of the catheter in the patient, the catheter's guide wire broke and was ruptured.The time of the procedure was prolonged because the product could not be used and another short-term catheter had to be placed.There was unspecified amount of blood leak and blood transfusion was not required.The catheter was not repaired, there was no luer adapter issue and the event did not lead to or extend patient hospitalization.There was no patient symptoms or complications associated with this event and there was no medical or surgical intervention needed to prevent a permanent impairment of a function.It was stated that the guidewire and catheter were removed from the patient at the same time.Nothing unusual observed on the device prior to use, there was no other products being utilized with the device, there was no excessive force used when inserting or removing the guidewire and the guidewire from the kit was used/utilized.It was also mentioned that the guidewire was completely removed by the doctor and there were no pieces of the guidewire left in the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the insertion of the catheter in the patient, the catheter's guide wire broke and was ruptured.The time of the procedure was prolonged because the product could not be used and another short-term catheter had to be placed.There was unspecified amount of blood leak and blood transfusion was not required.The catheter was not repaired, there was no luer adapter issue and the event did not lead to or extend patient hospitalization.There was no patient symptoms or complications associated with this event and there was no medical or surgical intervention needed to prevent a permanent impairment of a function.It was stated that the guidewire and catheter were removed from the patient at the same time.Nothing unusual observed on the device prior to use, there was no other products being utilized with the device, there was no excessive force used when inserting or removing the guidewire, the insertion site was treated prior to product placement and the guidewire from the kit was used/utilized.It was also mentioned that the guidewire was completely removed by the doctor and there were no pieces of the guidewire left in the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g4 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: g4, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection of the first image showed a bloodied gloves surgeon with an unraveled guide wire protruding through a stylet which was inserted into the catheter cannula; the second image showed the surgeon holding the unraveled guide wire; the third image showed the catheter, unraveled guide wire, syringe and various instruments; the fourth image showed the product identification label; the fifth image showed the distal end of the catheter, stylet's and unraveled guide wire; and, the sixth image showed one surgeon holding the catheter and stylets while the other surgeon was holding the unraveled guide wire.It was reported that the guide wire was unable to be withdrawn and unraveled.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10426700
Report Number3009211636-2020-00196
Device Sequence Number2990727
Product Code MSD
UDI-Device Identifier10884521013278
UDI-Public10884521013278
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2020
Device Model Number8888145048
Device Catalogue Number8888145048
Device Lot Number1727000097
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer08/10/2020
08/26/2020
09/29/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date08/26/2020
09/14/2020
10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight110